ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B456 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic hysterectomy procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported to sales rep by the surgeon that during a robotic laparoscopic hysterectomy procedure, the surgeon inserted the needle into the trocar, and it bent.When pulling the second stitch, the needle broke.The procedure was completed using vloc sutures.The device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide lot number.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to ethicon for evaluation.Three empty labeled winding formers and three used needle-suture pieces were returned for analysis.Product code sxpp1b456.During the initial inspection of the samples, no breakage needle was observed.Even though the curvature of the needles were distorted from the original form; these conditions were caused during the use.In addition, marks that appear to be caused by a surgical instrument were observed on the body needles.Given the current condition of the returned samples, the resistance test to needles were not performed.Per the condition of the returned sample, no conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information received: i found out that they were putting it down an 8mm trocar.The mdt equivalent makes it down because their alloy is more flexible.Don¿t have the lot.